Louisiana, 2002

Damaging Winds in Louisiana, May 26, 2002

May 26, 2002 · NWS JAN · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 26, 2:00 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, May 26, 2:00 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT SUN MAY 26 2002

ZONE BREAKUP WILL BE LARGELY DEPENDENT UPON ONGOING CONVECTION AT
TIME OF ZONE ISSUANCE. MAIN FORECAST PROBLEM WILL BE THE FIRST
PERIOD POPS. THE SECOND PROBLEM CONTINUES TO BE THE CHANCES OF
PRECIP IN THE EXTENDED...WHICH WILL DEPEND HEAVILY ON WHAT HAPPENS
ALONG THE SOUTHEAST COAST.

OLD FRONTAL BOUNDARY STILL SITUATED JUST TO THE NORTH OF THE CWFA.
THIS FRONT HAS NOT MOVED VERY MUCH SOUTHWARD DURING THE DAY
TODAY...AND DONT EXPECT TOO MUCH MORE SOUTHWARD MOVEMENT. BOTH THE
AVN AND ETA MOVE THIS BOUNDARY SOUTH OF THE INTERSTATE 20
CORRIDOR...BUT NOT TOO CONFIDENT THAT SCENARIO WILL PAN OUT. OLD
BOUNDARY MAY FLIRT WITH THE NORTHERN TIER OF ZONES AS IT WAVES BACK
AND FORTH OVER NORTHERN PORTIONS OF MISSISSIPPI THROUGH TUESDAY.
OTHERWISE...CONVECTION SHOULD REMAIN MORE DIURNAL IN NATURE...AND
SHOULD MAINLY BE FUELED BY HEATING...HARD TO TIME AND TRACK
SHORTWAVES MOVING EAST IN THE UPPER FLOW...AND OLD OUTFLOW
BOUNDARIES. CURRENT FORECAST SEEMS TO HAVE THIS TREND HANDLED VERY
WELL...AND WILL ONLY MAKE MINOR CHANGES IN THE SHORT TERM PERIOD OF
THE FORECAST.

NOT TOO CONFIDENT IN THE EXTENDED PORTION OF THE FORECAST. THE
MODELS ARE CONTINUING TO INDICATE A SUBTROPICAL LOW AFFECTING THE
EAST COASTS OF FLORIDA...GEORGIA AND SOUTH CAROLINA. JUST AS
PROBLEMATIC IS THE DIGGING UPPER LEVEL TROUGH AND ASSOCIATED LOW
SAGGING SOUTHWARD OVER EASTERN TEXAS AND FINALLY INTO THE EXTREME
WESTERN GULF OF MEXICO. ANOTHER FRONTAL BOUNDARY IS ALSO EXPECTED TO
APPROACH THE MISSISSIPPI RIVER BY LATE THURSDAY/FRIDAY AND GET
CAUGHT BETWEEN THE TWO SYSTEMS. THE CHANCES OF PRECIP WILL VARY
GREATLY UPON WHAT ACTUALLY HAPPENS WITH THESE SYSTEMS. WITH THIS
SAID...WILL KEEP ONGOING CHANCES OF PRECIP THROUGH SATURDAY AND SEE
HOW LATER RUNS OF THE MODELS HANDLE THE SITUATION.

FOR TONIGHT...12Z UPPER AIR ANALYSIS INDICATED A SHORTWAVE OVER
CENTRAL LOUISIANA AND ARKANSAS. THIS FEATURE WAS NOT VERY WELL INITIALIZED BY
THE ETA...BUT WAS HANDLED SLIGHTLY BETTER BY THE AVN. THIS FEATURE
WILL SERVE TO ENHANCE THE ONGOING CONVECTION THIS AFTERNOON AND INTO
THE EVENING HOURS. OUTFLOW BOUNDARIES WILL ALSO LEND A HAND TO THE
DEVELOPMENT AND SUSTAINMENT OF STORMS. CONVECTION IN THE SOUTHEAST
AND EAST CENTRAL ZONES SHOULD BE LIMITED AGAIN TODAY. OBSERVATIONS
ARE INDICATING SOMEWHAT DRIER AIR OVER THAT REGION AND STORMS ARE
HAVING A HARD TIME MAKING IT SOUTH OF THE NATCHEZ TRACE. POPS
TONIGHT WILL BE GREATEST ALONG AND NORTH OF THE NATCHEZ TRACE
PARKWAY.

PRELIM NUMBERS...
JAN 65/89/66/89/66 32222
MEI 61/89/64/90/65 12222

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

32

In the hours before

Local storm report, May 26, 1:29 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
229 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 PM    3N BENTONIA               MS   0.75 INCH HAIL
05/26/02   YAZOO                          PUBLIC REPORT
Local storm report, May 26, 1:43 PM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    BEE LAKE                  MS   0.88 INCH HAIL
05/26/02   HOLMES                         PUBLIC REPORT
Special weather statement, May 26, 2:49 PM CST, 3 hours 21 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT SUN MAY 26 2002

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE EVENING ALONG
THE MISSISSIPPI RIVER REGION WITH ONLY ISOLATED STORMS EXPECTED
FARTHER EAST. ISOLATED THUNDERSTORMS MAY BRIEFLY REACH SEVERE
LIMITS GENERALLY WEST OF A WINNSBORO LOUISIANA TO ROLLING FORK
AND RULEVILLE MISSISSIPPI LINE...
WITH LARGE HAIL AND DAMAGING WIND GUSTS UP TO 60 MPH POSSIBLE
UNTIL ABOUT 10 PM.

A FRONTAL BOUNDARY STALLING OVER NORTHWEST MISSISSIPPI THIS
AFTERNOON WILL MOVE VERY LITTLE TONIGHT BEFORE RETREATING
NORTHWARD ON MEMORIAL DAY.   THE WARM UNSTABLE AIRMASS ACROSS THE
AREA WILL TEAM UP WITH SEVERAL INTERSECTING OUTFLOW BOUNDARIES TO
PRODUCE THE POTENTIAL FOR THE ISOLATED SEVERE THUNDERSTORMS. ALL
THUNDERSTORMS SHOULD DIMINISH BY AROUND MIDNIGHT AS ANOTHER UPPER
LEVEL DISTURBANCE EXITS THE REGION.

STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT
PERSONNEL MAY REQUIRE ACTIVATION FOR A TIME THROUGH EARLY
TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, May 26, 4:47 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0535 PM    5E ROSEDALE               MS   WIND DAMAGE
05/26/02   BOLIVAR                        BOLIVAR EOC REPORTS ROOFS
                                          BLOWN OFF OF BUILDINGS
Local storm report, May 26, 6:10 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0100 PM    1N CLINTON                MS   WIND DAMAGE
05/26/02   HINDS                          LARGE LIMBS DOWN REPORTED
                                          BY NWS SPOTTER.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, West Carroll

When
May 26, 6:10 PM CST
Where
West Carroll County, Oak Grove
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.867, -91.383

Many large limbs were blown down in the city.

Thunderstorm Wind, East Carroll

When
May 26, 6:15 PM CST
Where
East Carroll County, Lake Providence
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
32.800, -91.183

Many large limbs were blown down in the city.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288255, 5288256.